Alert archive / Wisconsin / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Mar 16, 2012, 7:47 PM CDT for Chippewa County, Eau Claire County, Wisconsin. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2012, 7:47 PM CDT (00:47 UTC)
- Expired
- Mar 16, 2012, 8:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 7:49 PM CDT | HAIL 0.75 | 4 S Eau Claire, WI | DIME SIZE HAIL REPORTED. |
| Mar 16, 7:49 PM CDT | HAIL 0.75 | 5 Wsw Allen, WI | DIME SIZE HAIL REPORTED. |
| Mar 16, 7:49 PM CDT | HAIL 0.75 | 7 S Eau Claire, WI | DIME SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
103 WWUS83 KMPX 170047 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 747 PM CDT FRI MAR 16 2012 WIZ025>028-170145- CHIPPEWA-DUNN-EAU CLAIRE-PEPIN- 747 PM CDT FRI MAR 16 2012 AT 743 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES WEST OF BRACKETT...OR ABOUT 5 MILES SOUTH OF EAU CLAIRE. THIS STORM WAS MOVING NORTH AT 30 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BRACKETT. AUGUSTA. ALTOONA. LAKE HALLIE. LUDINGTON. LAKE WISSOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4519 9151 4513 9093 4460 9110 4460 9173 TIME...MOT...LOC 0046Z 196DEG 24KT 4473 9142 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Mar 16, 6:22 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 16, 6:22 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 622 PM CDT FRI MAR 16 2012 .UPDATE... .AVIATION.../00Z TAF ISSUANCE/ VFR CONDITIONS EXPECTED THROUGH THE EVENING BUT WITH SCT CU /040-060/ FOR A COUPLE OF HOURS. CONDITIONS REMAIN FAVORABLE THOUGH FOR THE DEVELOPMENT OF AREAS OF LOW CIGS AFTER ABOUT 09Z. HIGHER DEW POINTS HAVE SPREAD OVER MOST OF THE AREA AND CONTINUED LOW LEVEL MOISTURE TRANSPORT OVERNIGHT COULD CREATE A SIMILAR SITUATION AS THE LOW CLOUD AREA THAT WAS IN PLACE OVER THE CENTRAL PLAINS LAST NIGHT. CONFIDENCE NOT HIGH BUT THE RISK OF LIFR TO VLIFR VSBYS NOT THAT HIGH DUE TO STRONGER LOW LEVEL WINDS. CURRENT THINKING SIMILAR TO PREV TAFS WITH CIGS IN THE 005 RANGE BUT LOWER AT KRWF AND KAXN. WILL KEEP VSBYS ABOVE 1SM AT THIS TIME. WILL COUNT ON STRATUS TO MIX OUT AND BECOME GENERALLY SCT MOST LOCATIONS AFTER 20Z. KMSP...WILL START VSBYS AT 5SM AFTER 06Z...BUT AGAIN CONFIDENCE NOT HIGH ON CIGS FORMING...BUT SHOULD BE CLOSE BY. WILL RAISE A BIT FROM PREV FORECAST AND HOPE FOR AT OR ABOVE 005. SIMILAR SITUATION AS OTHER SITES FOR CIGS TO RAISE AND MIX OUT IN THE AFTERNOON. WINDS GENERALLY AT OR BELOW 10 KNOTS FROM THE SOUTHEAST BUT INCREASING DURING SATURDAY TO SOUTH WITH A FEW GUSTS TO NEAR 20 KNOTS. && .DISCUSSION... WARM FRONT GENERALLY BISECTING THE CWA IN HALF ON AN EAST-WEST LINE. CU FIELD WITH DEW POINTS IN THE 55 TO 60 RANGE HAS ALSO PUSHED INTO SOUTHERN MN. MIXED LAYER CAPE AROUND 2500 J/KG OVER NORTHEAST IA INTO SOUTHEAST MN WITH VERY LITTLE CIN. 850 MB MOISTURE TRANSPORT DIRECTED MAINLY TOWARD WI AT THIS TIME. A WEAK WAVE INDICATED IN WV IMAGERY MOVING ENE ACROSS NEB MAY PROVIDE ENOUGH LIFT FOR AN ISOLATED SHOWER OR TSTM OVER SE MN. CURRENTLY A FEW CELLS OVER SE WI. WILL DECIDE AT THE LAST MINUTE TO INCLUDE A MENTION IN WEST CENTRAL WI FOR THE EVENING. OTHERWISE...THIS MAYBE THE ONLY CHANCE UNTIL LATE SUNDAY NIGHT...OR MORE LIKELY MONDAY BEFORE WE GET A TRIGGER FOR ANYTHING SIGNIFICANT. THE LOW LEVEL BOUNDARY WILL HAVE RETREATED INTO NORTHERN MN SO MOST OF OUR AREA WILL BE IN A WARM SECTOR WITH MAINLY A THICKNESS RIDGE EXTENDING OVER THE CENTRAL AND SOUTHERN PLAINS. THE OTHER CONCERN TONIGHT IS THE POTENTIAL FOR STRATUS DEVELOPMENT LATER.. THERE WAS A LARGE AREA OF LOW CLOUDS AND FOG OVER KANSAS AND SOUTHEAST NEBRASKA THIS MORNING AND WITH THE CONTINUED LOW LEVEL MOISTURE TRANSPORT...WE SHOULD SEE SOME OF SAME OVER PARTS OF THE AREA INTO MID MORNING SATURDAY. MAX TEMPS MIGHT BE A COUPLE DEGREES DOWN IN A FEW SPOTS BUT NOT MUCH CHANGE FROM TODAY. IN FACT...WE SHOULD SEE SIMILAR TEMPS ON SUNDAY AS WELL. THERE IS REASONABLE AGREEMENT BETWEEN THE GFS AND ECMWF OF AN IMPULSE MOVING NNW OUT OF THE LONG WAVE TROF POSITION FOR MONDAY AND MONDAY NIGHT. THIS SHOULD GIVE THE BEST CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS INTO TUESDAY. IT LOOKS LIKE A LONG FETCH OF DEEPER MOISTURE AND THE GEFS IS SHOWING A RATHER LARGE AREA OF PRECIPITABLE WATER ANOMALIES OF AT LEAST 3 SD ABOVE NORMAL FROM SOUTHERN CANADA INTO THE CENTRAL PLAINS ON MONDAY. SEVERE WEATHER POTENTIAL IN QUESTION WITH NOT MUCH DIRECTIONAL SHEAR. THE BETTER POTENTIAL WOULD BE OVER THE SOUTHERN PLAINS AS THE NOSE OF THE STRONGER UPPER JET EMERGES. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/JPR
Hazardous weather outlook, Mar 16, 1:02 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 102 PM CDT FRI MAR 16 2012 MNZ078-WIZ023>028-171045- GOODHUE-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 102 PM CDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THOUGH TUESDAY AS A COLD FRONT BEGINS TO MOVE INTO THE AREA. THE POTENTIAL FOR SEVERE WEATHER IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>070-073>077-082>085-091>093-WIZ014>016-171045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- 102 PM CDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THOUGH TUESDAY AS A COLD FRONT BEGINS TO MOVE INTO THE AREA. THE POTENTIAL FOR SEVERE WEATHER IS UNCERTAIN AT THIS TIME. SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 16, 7:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 747 PM CDT FRI MAR 16 2012 WIZ025>028-170145- CHIPPEWA-DUNN-EAU CLAIRE-PEPIN- 747 PM CDT FRI MAR 16 2012 AT 743 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES WEST OF BRACKETT...OR ABOUT 5 MILES SOUTH OF EAU CLAIRE. THIS STORM WAS MOVING NORTH AT 30 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BRACKETT. AUGUSTA. ALTOONA. LAKE HALLIE. LUDINGTON. LAKE WISSOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4519 9151 4513 9093 4460 9110 4460 9173 TIME...MOT...LOC 0046Z 196DEG 24KT 4473 9142
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:46 PM CDT | Special Weather Statement | MPX | Chippewa | 59 min |
| Mar 16, 9:11 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 49 min |
| Mar 16, 9:39 PM CDT | Special Weather Statement | MPX | Rusk | 51 min |
Nearby
Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.